Existence of a solution of the wave equation with nonlinear damping and source terms

Vladimir Simeonov Gueorguiev, Grozdena Todorova

Research output: Contribution to journalArticle

380 Citations (Scopus)

Abstract

We study the nonlinear wave equation involving the nonlinear damping term ut |ut|m-1 and a source term of type u |u|p-1. For 1 < p ≤ m we prove a global existence theorem with large initial data. For 1 < m < p a blow-up result is established for sufficiently large initial data.

Original languageEnglish
Pages (from-to)295-308
Number of pages14
JournalJournal of Differential Equations
Volume109
Issue number2
DOIs
Publication statusPublished - 1994 Apr 15
Externally publishedYes

Fingerprint

Nonlinear Source
Nonlinear Damping
Damping Term
Wave equations
Source Terms
Wave equation
Damping
Nonlinear Wave Equation
Existence Theorem
Global Existence
Blow-up

ASJC Scopus subject areas

  • Analysis

Cite this

Existence of a solution of the wave equation with nonlinear damping and source terms. / Gueorguiev, Vladimir Simeonov; Todorova, Grozdena.

In: Journal of Differential Equations, Vol. 109, No. 2, 15.04.1994, p. 295-308.

Research output: Contribution to journalArticle

@article{359516fe2c9c4091ae4ee5d4ce543e49,
title = "Existence of a solution of the wave equation with nonlinear damping and source terms",
abstract = "We study the nonlinear wave equation involving the nonlinear damping term ut |ut|m-1 and a source term of type u |u|p-1. For 1 < p ≤ m we prove a global existence theorem with large initial data. For 1 < m < p a blow-up result is established for sufficiently large initial data.",
author = "Gueorguiev, {Vladimir Simeonov} and Grozdena Todorova",
year = "1994",
month = "4",
day = "15",
doi = "10.1006/jdeq.1994.1051",
language = "English",
volume = "109",
pages = "295--308",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Existence of a solution of the wave equation with nonlinear damping and source terms

AU - Gueorguiev, Vladimir Simeonov

AU - Todorova, Grozdena

PY - 1994/4/15

Y1 - 1994/4/15

N2 - We study the nonlinear wave equation involving the nonlinear damping term ut |ut|m-1 and a source term of type u |u|p-1. For 1 < p ≤ m we prove a global existence theorem with large initial data. For 1 < m < p a blow-up result is established for sufficiently large initial data.

AB - We study the nonlinear wave equation involving the nonlinear damping term ut |ut|m-1 and a source term of type u |u|p-1. For 1 < p ≤ m we prove a global existence theorem with large initial data. For 1 < m < p a blow-up result is established for sufficiently large initial data.

UR - http://www.scopus.com/inward/record.url?scp=0000028946&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000028946&partnerID=8YFLogxK

U2 - 10.1006/jdeq.1994.1051

DO - 10.1006/jdeq.1994.1051

M3 - Article

AN - SCOPUS:0000028946

VL - 109

SP - 295

EP - 308

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 2

ER -